MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TRIFOCAL UV ABSORBING INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR

ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TRIFOCAL UV ABSORBING INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR
Model Number CCWTT0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Halo (2227)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A nurse reported following the intraocular lens implantation the patient had experienced halos, distance vision was blurry and was out of focus.The lens was explanted in a secondary procedure and replaced with another lens.Additional information has been requested and received stating there was no harm to the patient.The patient issues have resolved and the prognosis was good.
 
Additional Manufacturer Narrative
The lens was returned on a triangular piece of medical sponge inside a plastic bag.Solution was dried on the lens.The optic was cut into two pieces.Each optic portion contained a full, undamaged haptic.The optic anterior surface had small cracked areas and scratches near the center.Information was provided that indicated the use of a qualified cartridge.A non-qualified handpiece and a non-qualified viscoelastic were indicated.The root cause cannot be determined for the reported complaint.The explanted lens was returned in pieces, typical of damage created to remove a lens from the eye.Each lens was subjected to a 100% assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.The power and resolution of the returned lens could not be re-evaluated due to the optic damage.The returned lens was scratched and cracked.A failure to follow the instructions for use (ifu) also occurred.A non-qualified handpiece and viscoelastic was indicated.The ifu instructs that an company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.Company recommends using the qualified company iol delivery system or any other company qualified combination.The company lens was removed and replaced with a non-company lens.(the reported replacement lens model ending letter is a possible typographical error because that is an invalid model; however dxxroov is a valid model.Therefore, it is logical that the replacement lens was a dxxroov lens model.) the exchange of the non-toric lens to a non-company lens that is one half diopter higher in power may suggest that the replacement lens was an improved selection for this patient's vision needs.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON PANOPTIX TRIFOCAL UV ABSORBING INTRAOCULAR LENS
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key16681245
Report Number1119421-2023-00589
Device Sequence Number15277201
Product Code MFK
UDI-Device Identifier00380652413725
UDI-Public00380652413725
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/12/2024
Device Model NumberCCWTT0
Device Catalogue NumberCCWTT0.240
Device Lot Number15236938
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/27/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/09/2023
Supplement Date Received by Manufacturer04/06/2023
Initial Report FDA Received Date04/05/2023
Supplement Report FDA Received Date04/27/2023
Date Device Manufactured07/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DXXR00U 24.5.; MONARCH III IOL CARTRIDGE C.; MONARCH III IOL INJECTOR.; OCCUCOAT.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown